Alert archive / Missouri / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Mar 8, 2016, 10:48 AM CST for 21 counties in Missouri. It took effect at Mar 8, 2016, 1:00 PM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2016, 10:48 AM CST (16:48 UTC)
- In effect from
- Mar 8, 2016, 1:00 PM CST
- Expired
- Mar 10, 2016, 1:03 AM CST
- In force
- 36 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 21 counties
Barry County, MO, Camden County, MO, Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702 WGUS63 KSGF 081648 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1048 AM CST TUE MAR 8 2016 ...EXCESSIVE RAIN WILL LIKELY LEAD TO FLOODING... .TWO TO SEVEN INCHES OF RAIN IS FORECASTED OVER PORTIONS OF THE MISSOURI OZARKS THIS WEEK. HEAVY RAIN STARTING THIS AFTERNOON...AND CONTINUING INTO THURSDAY MORNING WILL LIKELY CAUSE SMALL STREAMS...CREEKS...AND RIVERS TO FLOOD LOW LYING AREAS. AREAS ALONG AND SOUTHEAST OF A LINE FROM CASSVILLE...TO SPRINGFIELD...TO OSAGE BEACH WILL RECEIVE THE HEAVIEST RAINFALL. MOZ057-058-069>071-080>083-090>092-095>098-102>106-091200- /O.NEW.KSGF.FF.A.0001.160308T1900Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-DENT- GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-BARRY- STONE-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK... VICHY...OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH... VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...BUFFALO...CHARITY...FOOSE... MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...PLATO... ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...DARIEN... GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD...MARSHFIELD... NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER... OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES... DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...MONETT...MADRY...CASSVILLE...KIMBERLING CITY...CRANE... ELSEY...INDIAN POINT...SILVER DOLLAR CITY...BRANSON...HOLLISTER... KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH... POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER... THOMASVILLE...WILDERNESS 1048 AM CST TUE MAR 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...CAMDEN...MARIES...MILLER AND PULASKI. IN EAST CENTRAL MISSOURI...PHELPS. IN SOUTH CENTRAL MISSOURI...DENT... HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI... BARRY...CHRISTIAN...DALLAS...DOUGLAS...GREENE...LACLEDE... OZARK...STONE...TANEY...WEBSTER AND WRIGHT. * THROUGH THURSDAY MORNING * TWO TO SEVEN INCHES OF RAIN IS FORECASTED FOR AREAS SOUTHEAST OF A LINE FROM CASSVILLE...TO SPRINGFIELD...TO OSAGE BEACH. * THIS EXCESSIVE RAIN WILL LIKELY CAUSE FLOODING OF SMALL CREEKS...STREAMS...AND RIVERS. NUMEROUS LOW WATER CROSSINGS ACROSS PORTIONS OF THE MISSOURI OZARKS MAY BECOME IMPASSABLE TO MOTORISTS. LOW LYING AREAS SUCH AS CAMPGROUNDS NEXT TO RIVERS MAY ALSO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CRAMER
6 follow-up statements
958 WGUS63 KSGF 090259 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 859 PM CST TUE MAR 8 2016 ...EXCESSIVE RAIN WILL LIKELY LEAD TO FLOODING... .TWO TO FIVE INCHES OF RAIN WITH LOCALIZED AMOUNTS UP TO SEVEN INCHES POSSIBLE OVER PORTIONS OF THE MISSOURI OZARKS THROUGH THURSDAY. HEAVY RAIN WILL DEVELOP DURING THE DAY WEDNESDAY...AND CONTINUE INTO THURSDAY MORNING. HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF SMALL STREAMS...CREEKS...AND LOW LYING AREAS WEDNESDAY AND MAY CONTINUE INTO THE DAY ON THURSDAY. AREAS ALONG AND SOUTHEAST OF A LINE FROM CASSVILLE...TO SPRINGFIELD...TO OSAGE BEACH WILL RECEIVE THE HEAVIEST RAINFALL. MOZ057-058-069>071-080>083-090>092-095>098-102>106-091200- /O.CON.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-DENT- GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-BARRY- STONE-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK... VICHY...OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH... VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...BUFFALO...CHARITY...FOOSE... MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...PLATO... ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...DARIEN... GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD...MARSHFIELD... NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER... OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES... DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...MONETT...MADRY...CASSVILLE...KIMBERLING CITY...CRANE... ELSEY...INDIAN POINT...SILVER DOLLAR CITY...BRANSON...HOLLISTER... KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH... POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER... THOMASVILLE...WILDERNESS 859 PM CST TUE MAR 8 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF THE MISSOURI OZARKS...INCLUDING THE FOLLOWING COUNTIES...CAMDEN...MARIES...MILLER...PULASKI...PHELPS...DENT... HOWELL...OREGON...SHANNON...TEXAS...BARRY...CHRISTIAN...DALLAS...DOUGLAS ...GREENE...LACLEDE...OZARK...STONE...TANEY...WEBSTER AND WRIGHT. * THROUGH THURSDAY MORNING * TWO TO FIVES INCHES OF RAIN IS FORECAST WITH LOCALIZED AMOUNTS UP TO SEVEN INCHES POSSIBLE...ESPECIALLY SOUTH AND EAST OF A LINE FROM CASSVILLE...TO SPRINGFIELD...TO OSAGE BEACH. * THIS EXCESSIVE RAIN WILL LIKELY CAUSE FLOODING OF SMALL CREEKS...STREAMS...AND RIVERS TO DEVELOP DURING THE DAY WEDNESDAY AND LASTING INTO THE DAY THURSDAY. NUMEROUS LOW WATER CROSSINGS MAY BECOME IMPASSABLE TO MOTORISTS. LOW LYING AREAS SUCH AS CAMPGROUNDS NEXT TO RIVERS MAY ALSO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT AS FLOODING DANGERS WILL BE DIFFICULT TO RECOGNIZE. && $$ FRYE
977 WGUS63 KSGF 091000 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CST WED MAR 9 2016 ...LOCALLY HEAVY RAINFALL EXPECTED ACROSS SOUTHERN MISSOURI TODAY INTO THURSDAY MORNING... .THE FIRST ROUND OF SHOWERS AND STORMS MOVED THROUGH THE REGION TUESDAY AFTERNOON AND EVENING. IN GENERAL...RAINFALL AMOUNTS RANGED FROM 0.5 TO 1.25 INCHES. ADDITIONAL ROUNDS OF RAINFALL ARE EXPECTED TODAY INTO THURSDAY MORNING. THE EXPECTED AXIS OF HEAVY RAINFALL HAS SHIFTED TO THE SOUTHEAST. THROUGH THURSDAY...THE HEAVIEST RAINFALL IS EXPECTED TO BE ACROSS SOUTH CENTRAL MISSOURI WHERE TWO TO FIVE INCHES IS POSSIBLE. FOR AREAS ALONG AND JUST SOUTHEAST OF THE INTERSTATE 44 CORRIDOR...ONE TO TWO INCHES OF RAINFALL IS POSSIBLE. TO THE NORTHWEST OF INTERSTATE 44...RAINFALL AMOUNTS BETWEEN ONE TENTH AND ONE HALF OF AN INCH ARE EXPECTED. ACROSS SOUTH CENTRAL MISSOURI...HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL STREAMS...CREEKS...AND LOW LYING AREAS LATE TODAY INTO THURSDAY. MOZ069-080-081-090-091-095-102-103-091100- /O.CAN.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAMDEN-DALLAS-LACLEDE-GREENE-WEBSTER-CHRISTIAN-BARRY-STONE- INCLUDING THE CITIES OF...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...BUFFALO... CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG... LEBANON...SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR... ROGERSVILLE...NIXA...CHRISTIAN CENTER...OZARK...SELMORE... MONETT...MADRY...CASSVILLE...KIMBERLING CITY...CRANE...ELSEY... INDIAN POINT...SILVER DOLLAR CITY 400 AM CST WED MAR 9 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHWESTERN MISSOURI HAS BEEN CANCELLED. THE LATEST FORECAST DATA INDICATES THAT THE RISK FOR HEAVY RAINFALL AND POTENTIAL FLOOD HAS SHIFTED TO THE SOUTHEAST...FOCUSING MORE ON SOUTH CENTRAL MISSOURI. PERIODS OF RAIN WILL CONTINUE TODAY THROUGH THURSDAY...WITH RAINFALL TOTALS BETWEEN ONE AND TWO INCHES POSSIBLE. $$ MOZ057-058-070-071-082-083-092-096>098-104>106-092200- /O.CON.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL- SHANNON-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK... VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE... ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING... BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...DAWSON... GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...VANZANT...AVA... GOODHOPE...ROME...SQUIRES...DOGWOOD...POMONA...POTTERSVILLE... SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH... TERESITA...WINONA...BIRCH TREE...MONTIER...BRANSON...HOLLISTER... KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH... POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER... THOMASVILLE...WILDERNESS 400 AM CST WED MAR 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...MARIES...MILLER AND PULASKI. IN EAST CENTRAL MISSOURI...PHELPS. IN SOUTH CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI...DOUGLAS...OZARK...TANEY AND WRIGHT. * THROUGH THURSDAY MORNING * SEVERAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED ACROSS THE AREA THROUGH THURSDAY. THE LATEST FORECAST DATA HAS SHIFTED THE AXIS OF HEAVIEST RAINFALL A BIT TO THE SOUTHEAST...FOCUSING MORE ON SOUTH CENTRAL MISSOURI. RAINFALL ACCUMULATION BETWEEN TWO AND FIVE INCHES IS POSSIBLE...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM EMINENCE...TO WILLOW SPRINGS...TO BRANSON. * FLOODING OF SMALL CREEKS...STREAMS...AND RIVERS REMAINS POSSIBLE ACROSS PORTIONS OF SOUTHERN AND SOUTH CENTRAL MISSOURI. NUMEROUS LOW WATER CROSSINGS MAY BECOME IMPASSABLE TO MOTORISTS. LOW LYING AREAS SUCH AS CAMPGROUNDS NEXT TO RIVERS MAY ALSO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT AS FLOODING DANGERS WILL BE DIFFICULT TO RECOGNIZE. && $$ GAGAN
960 WGUS63 KSGF 091103 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 503 AM CST WED MAR 9 2016 ...LOCALLY HEAVY RAINFALL EXPECTED ACROSS SOUTHERN MISSOURI TODAY INTO THURSDAY MORNING... .THE FIRST ROUND OF SHOWERS AND STORMS MOVED THROUGH THE REGION TUESDAY AFTERNOON AND EVENING. IN GENERAL...RAINFALL AMOUNTS RANGED FROM 0.5 TO 1.25 INCHES. ADDITIONAL ROUNDS OF RAINFALL ARE EXPECTED TODAY INTO THURSDAY MORNING. THE EXPECTED AXIS OF HEAVY RAINFALL HAS SHIFTED TO THE SOUTHEAST. THROUGH THURSDAY...THE HEAVIEST RAINFALL IS EXPECTED TO BE ACROSS SOUTH CENTRAL MISSOURI WHERE TWO TO FIVE INCHES IS POSSIBLE. FOR AREAS ALONG AND JUST SOUTHEAST OF THE INTERSTATE 44 CORRIDOR...ONE TO TWO INCHES OF RAINFALL IS POSSIBLE. TO THE NORTHWEST OF INTERSTATE 44...RAINFALL AMOUNTS BETWEEN ONE TENTH AND ONE HALF OF AN INCH ARE EXPECTED. ACROSS SOUTH CENTRAL MISSOURI...HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL STREAMS...CREEKS...AND LOW LYING AREAS LATE TODAY INTO THURSDAY. MOZ057-058-070-071-082-083-092-096>098-104>106-092200- /O.CON.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL- SHANNON-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK... VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE... ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING... BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...DAWSON... GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...VANZANT...AVA... GOODHOPE...ROME...SQUIRES...DOGWOOD...POMONA...POTTERSVILLE... SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH... TERESITA...WINONA...BIRCH TREE...MONTIER...BRANSON...HOLLISTER... KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH... POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER... THOMASVILLE...WILDERNESS 503 AM CST WED MAR 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...MARIES...MILLER AND PULASKI. IN EAST CENTRAL MISSOURI...PHELPS. IN SOUTH CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI...DOUGLAS...OZARK...TANEY AND WRIGHT. * THROUGH THURSDAY MORNING * SEVERAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED ACROSS THE AREA THROUGH THURSDAY. THE LATEST FORECAST DATA HAS SHIFTED THE AXIS OF HEAVIEST RAINFALL A BIT TO THE SOUTHEAST... FOCUSING MORE ON SOUTH CENTRAL MISSOURI. RAINFALL ACCUMULATION BETWEEN TWO AND FIVE INCHES IS POSSIBLE...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM ROLLA...TO HARTVILLE...TO BRANSON. THE HIGHEST RAINFALL TOTALS ARE EXPECTED ACROSS PORTIONS OF SHANNON... OREGON...HOWELL AND OZARK COUNTIES. * FLOODING OF SMALL CREEKS...STREAMS...AND RIVERS REMAINS POSSIBLE ACROSS PORTIONS OF SOUTHERN AND SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS. SEVERAL LOW WATER CROSSINGS MAY BECOME IMPASSABLE TO MOTORISTS. LOW LYING AREAS SUCH AS CAMPGROUNDS NEXT TO RIVERS MAY ALSO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT AS FLOODING DANGERS WILL BE DIFFICULT TO RECOGNIZE. && $$ GAGAN
390 WGUS63 KSGF 091628 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1028 AM CST WED MAR 9 2016 ...MINOR FLOODING POSSIBLE OVER SOUTH CENTRAL MISSOURI... .THE RISK FOR HEAVY RAIN WAS DIMINISHING OVER MUCH OF SOUTHERN MISSOURI TODAY. HOWEVER...SUFFICIENT RAIN FOR MINOR FLOODING CAN NOT BE RULED OUT FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM GAINESVILLE TO SALEM. AN ADDITIONAL THREE QUARTERS OF AN INCH TO AROUND ONE INCH WILL BE POSSIBLE THROUGH THIS AFTERNOON AND TONIGHT FOR AREAS WITHIN THE WATCH. MOZ057-058-070-071-092-104-091730- /O.CAN.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MILLER-MARIES-PULASKI-PHELPS-WRIGHT-TANEY- INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK... VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE... ROLLA...DAWSON...GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD... BRANSON...HOLLISTER...KIRBYVILLE...EDGEWATER BEACH...FORSYTH... OZARK BEACH...POWERSITE 1028 AM CST WED MAR 9 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR MARIES...PHELPS...MILLER...PULASKI...WRIGHT...AND TANEY COUNTIES HAS BEEN CANCELLED. THE RISK FOR HEAVY RAIN WAS DIMINISHING OVER PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI. THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED FOR A FEW AREAS. $$ MOZ082-083-096>098-105-106-100030- /O.CON.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON- INCLUDING THE CITIES OF...PLATO...ROBY...BENDAVIS...HUGGINS... LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN... SALEM...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD... POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...WASOLA...THAYER...ALTON...COUCH...GREER...THOMASVILLE... WILDERNESS 1028 AM CST WED MAR 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * AREAS ALONG AND SOUTHEAST OF A LINE FROM GAINESVILLE TO SALEM MISSOURI. * THROUGH THURSDAY MORNING. * ADDITIONAL RAINFALL AMOUNTS RANGING FROM THREE QUARTERS OF AN INCH TO AROUND AN INCH ARE POSSIBLE FOR LOCATIONS WITHIN THE WATCH AREA. * MINOR FLOODING OF SMALL STREAMS AND CREEKS ARE POSSIBLE IN SOUTH CENTRAL MISSOURI. A FEW LOW WATER CROSSINGS MAY BECOME IMPASSABLE TO MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CRAMER
467 WGUS63 KSGF 100102 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 702 PM CST WED MAR 9 2016 ...MINOR FLOODING POSSIBLE OVER SOUTH CENTRAL MISSOURI... .THE RISK FOR MODERATE TO HEAVY RAIN EXISTS OVERNIGHT INTO THURSDAY MORNING FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM GAINESVILLE TO SALEM MISSOURI. AN ADDITIONAL THREE QUARTERS OF AN INCH TO AROUND ONE INCH WILL BE POSSIBLE OVERNIGHT FOR AREAS WITHIN THE WATCH. MOZ082-083-096>098-105-106-100915- /O.CON.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON- INCLUDING THE CITIES OF...PLATO...ROBY...BENDAVIS...HUGGINS... LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN... SALEM...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD... POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...WASOLA...THAYER...ALTON...COUCH...GREER...THOMASVILLE... WILDERNESS 702 PM CST WED MAR 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MISSOURI... DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI...DOUGLAS AND OZARK. * THROUGH THURSDAY MORNING * ADDITIONAL RAINFALL AMOUNTS RANGING FROM THREE QUARTERS OF AN INCH TO AROUND AN INCH ARE POSSIBLE FOR LOCATIONS WITHIN THE WATCH AREA. * MINOR FLOODING OF SMALL STREAMS AND CREEKS ARE POSSIBLE IN SOUTH CENTRAL MISSOURI. A FEW LOW WATER CROSSINGS MAY BECOME IMPASSABLE TO MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BURCHFIELD
167 WGUS63 KSGF 100703 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 103 AM CST THU MAR 10 2016 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... MOZ082-083-096>098-105-106-100815- /O.CAN.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON- INCLUDING THE CITIES OF...PLATO...ROBY...BENDAVIS...HUGGINS... LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN... SALEM...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD... POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...WASOLA...THAYER...ALTON...COUCH...GREER...THOMASVILLE... WILDERNESS 103 AM CST THU MAR 10 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI HAS BEEN CANCELLED. ADDITIONAL LIGHT RAINFALL WILL CONTINUE FOR PORTIONS OF SOUTHERN MISSOURI AND THE EASTERN MISSOURI OZARKS...THE THREAT FOR HEAVY RAINFALL HAS MOVED OUT OF OUR AREA AND ENDING THE THREAT FOR FLASH FLOODING. $$ GRIFFIN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Mar 8, 5:06 AM CST, 5 hours 42 minutes earlier.
Area forecast discussion, Mar 8, 5:06 AM CST, 5 hours 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 506 AM CST TUE MAR 8 2016 ...12z Aviation Forecast Update... .SHORT TERM...(Today and tonight) Issued at 311 AM CST Tue Mar 8 2016 The first of what will be several waves of rain to affect the region the rest of this week is working into the Missouri Ozarks at this hour. This activity is light, running into dry and running out of forcing. As a result, a general decrease in light rain coverage is expected as we head into rush hour. Current temperatures range from the mid 50s to low 60s and little change is expected for the next few hours. Isolated to scattered showers will remain possible during the daylight hours of this morning, but hires mesoscale models indicate that most locations may end up being dry. That will change this afternoon, however, as the next wave of rain will spread in from the southwest. Showers and storms will be plentiful for the late afternoon rush hour with highs in the 60s. Periods of showers and storms will continue tonight, ending across western portions of the area during the overnight hours. .LONG TERM...(Wednesday through Monday) Issued at 311 AM CST Tue Mar 8 2016 The 00z suite of model output offers little change to the going forecast. The large scale pattern is set up to maintain a good fetch of moisture into the region with several waves passing moving through the flow aloft in periodic fashion. Large scale training of convective complexes will eventually moisten our dry antecedent conditions and eventually lead to a risk of flooding. The highest rainfall totals are still focused on the southeastern half of the area, with 4 to 7 inches possible. 2 to 4 inches of rainfall looks to be more common for the northwestern half of the area. There continue to be minor fluctuations with where the heaviest band of rain sets up, but recent trends have definitely honed in on south central Missouri for the highest totals. This rainfall will occur over a period several days, beginning today and persisting in periodic fashion into this weekend as the main upper level low finally lifts through the area. At this time, given our dry antecedent conditions and the more substantial rainfall not expected until Wed/Thu, will hold off on issuing a flood watch. Currently expectations are for more of an areal flood risk, though flash flooding of our more prone areas (low water crossings) may eventually become a concern. As alluded to above, the main upper low will (finally) exit to the northeast late this weekend. This will set up a drier start to next week. Temperature wise, conditions will remain quite mild for this time of year. Highs in the 60s will be common with lows in the 40s/50s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 459 AM CST Tue Mar 8 2016 Mostly VFR conditions expected this morning through the afternoon for JLN and SGF with the exception of BBG having some MVFR ceilings and visibilities. Have included a brief tempo group this morning for some showers affecting BBG. Conditions will gradually go to MVFR later this evening for all TAF sites with some low potential for IFR conditions tonight. Confidence is not that great at this time to put IFR in TAFs...but will keep it on the low end of MVFR. Rain will become likely by this evening with some embedded thunder possible for all TAF sites. Southerly winds will be gusty again today up to 20 to 25 knots possible. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Gagan LONG TERM...Gagan AVIATION...Griffin
Hazardous weather outlook, Mar 8, 4:10 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 AM CST TUE MAR 8 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 410 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REGION THIS AFTERNOON. A ROUND OF SHOWERS AND STORMS IS EXPECTED TO MOVE THROUGH THE AREA THIS AFTERNOON...WITH ADDITIONAL ACTIVITY POSSIBLE TONIGHT. FREQUENT CLOUD TO GROUND LIGHTNING IS THE MAIN RISK WITH THIS ACTIVITY. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF RAINFALL THIS WEEK WILL RESULT IN STORM TOTAL RAINFALL AMOUNTS RANGING FROM TWO TO SEVEN INCHES OVER EXTREME SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. THIS RAIN WILL EVENTUALLY LEAD TO FLOODING OF SMALL CREEKS...STREAMS...AND RIVERS. THE HEAVIEST AMOUNTS OF RAIN ARE EXPECTED WEDNESDAY AND THURSDAY...WITH THE HIGHEST AMOUNTS OF RAINFALL EXPECTED TO OCCUR OVER SOUTHERN MISSOURI. THOSE WITH INTERESTS ALONG AREA RIVERS AND LAKES SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:38 AM CST | River Flood Warning | SGF | Pulaski | 4 days |
| Mar 8, 8:38 AM CST | River Flood Warning | SGF | Phelps | 5 days |
| Mar 8, 9:49 AM CST | River Flood Warning | SGF | Shannon | 61 hr |
| Mar 8, 9:49 AM CST | River Flood Warning | SGF | Stone | 3 days |
Nearby
Flash Flood Watches in Missouri, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.